Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 358, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2001, 6:30 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 6:30 PM CDT (23:30 UTC)
- Expired
- May 30, 2001, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:40 PM CDT | Thunderstorm Wind | Lake Providence, LA | A large tree and several large limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 302330
SVRJAN
LAC035-123-310000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 700 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF OAK GROVE...OR ABOUT 8
MILES WEST OF LAKE PROVIDENCE...MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL EAST CARROLL PARISH
REMAIN OVER RURAL WEST CARROLL PARISH
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3273 9123 3292 9112 3290 9118 3293 9122
3301 9117 3301 9135 3280 9142What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT WED MAY 30 2001 SUBSIDENCE INVERSION IN ASSOC WITH MID LEVEL RIDGE IS CAPPING ATMOSPHERE FOR THE MOST PART THIS AFTN...BUT WEAK SURFACE BOUNDARY ACROSS NRN PORTIONS OF AREA IS ALLOWING FOR ENOUGH SFC MOISTURE CONVERGENCE TO BREAK CAP...PARTICULARLY OVER N CNTRL/NE PORTIONS OF THE FORECAST AREA. ELSEWHERE...WIDELY SCATTERED SHOWER/TSTM ACTIVITY IS STRUGGLING TO PERSIST IN CAPPED ENVIRONMENT...DESPITE LIFTED INDICES APPROACHING -9. AS SUN GOES DOWN...EXPECT CONVECTION TO DIMINISH. WILL KEEP POPS LOW TONIGHT...WITH HIGHEST OVER NW ZONE GROUPING...WHERE ARE MAY BE AFFECTED LATE TONIGHT BY MCS TO DEVELOP OVER THE ARKLATEX REGION. STILL APPEARS THAT THUR/THUR NIGHT WILL BE THE BEST TIME FRAME FOR GOOD THUNDERSTORM COVERAGE. A SIGNIFICANT SHORTWAVE TROUGH AXIS CURRENTLY OVER THE SRN/CNTRL PLAINS WILL TRANSLATE SOUTHEAST INTO THE LOWER MS VALLEY REGION THURS...AND ALL MODELS ARE IN GOOD AGREEMENT ON THIS. BIGGEST CHALLENGE IS PICKING OUT THE DETAILS WITH THE COMPLEX SURFACE/THERMODYNAMIC PATTERN DEPICTED BY MODELS. AM IMPRESSED WITH THE UPPER JET STRUCTURE THAT WILL COME INTO PLAY BY LATE THURS...AND FEEL THIS SHOULD EVENTUALLY HELP CONVECTION TO BECOME BETTER ORGANIZED AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT... AS SUPPORTED BY ETA/AVN LOW LEVEL MOISTURE CONVERGENCE AND INSTABILITY PATTERNS. AGREE A SEVERE WEATHER THREAT EXISTS FOR MOST ZONES ON THURSDAY...BUT MID LEVEL WIND FIELDS LOOK A LITTLE TOO WEAK TO MENTION SEVERE AT THIS TIME AND WILL DEFER OPTION TO THE NEXT SHIFT WHEN THE PICTURE WILL HOPEFULLY BE A LITTLE MORE CLEAR. WITH PASSAGE OF THE COLD FRONT THURS NIGHT...EXPECT MOISTURE/INSTABILITY TO SWEPT OUT OVER ALL EXCEPT THE SOUTHEAST COUNTIES...WHERE CONVECTION WILL LIKELY HANG ON UNTIL FRI MORNING. A DRIER AIRMASS WILL MOVE IN ASSOC WITH STRONG SUBSIDENCE. IN THE EXTENDED...ANOTHER SHORTWAVE TROF WILL RACE TOWARDS AREA SATURDAY...BUT WITH LITTLE MOISTURE TO WORK WITH...EXPECT ONLY A SMALL BAND OF WIDELY SCATTERED SHOWERS AT BEST. MID LEVEL RIDGE WILL KEEP THINGS DRY SUNDAY AND MONDAY BEFORE RAPID RETURN FLOW INCREASES MOISTURE AHEAD OF NEXT SYSTEM TUES/WED. JAN 70/87/65/84/61 25521 MEI 68/88/66/85/60 25521 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, May 30, 2:15 PM CDT, 4 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT WED MAY 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY NORTH AND WEST OF A BASTROP LOUISIANA TO ROLLING FORK TO CLEVELAND LINE. A LARGE THUNDERSTORM COMPLEX...THAT DEVELOPED AND MOVED EAST OVER THE PLAINS STATES...HAS LEFT AN OUTFLOW BOUNDARY OVER EAST AND SOUTHEAST PORTIONS OF ARKANSAS THIS AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER THE MISSISSIPPI DELTA THIS AFTERNOON AS IT MOVES SOUTHEAST. WITH ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS. WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 30, 3:31 PM CDT, 2 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT WED MAY 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A LAKE VILLAGE ARKANSAS TO KOSCIUSKO TO A DEKALB LINE. A WARM FRONTAL BOUNDARY WAS OBSERVED FROM EXTREME SOUTHEAST ARKANSAS TO NORTHERN MISSISSIPPI. THIS BOUNDARY WILL PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. WITH ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS. WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WE0ATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.